This is what I found on the Internet:
Factors that can interfere with your test and the accuracy of the results include:
Medications, such as hydralazine (Apresoline), procainamide (Procan, Pronestyl, Promine), and certain anticonvulsants (such as Dilantin, Mysoline). These medications can cause a form of systemic lupus erythematosus (SLE) called drug-induced lupus. Lupus resulting from these medications may cause a high antinuclear antibody (ANA) titer.
Medications, such as antibiotics (isoniazid, penicillin, and tetracycline), birth control pills, lithium, and some diuretics, such as chlorthalidone (Hygroton).
Heart or blood pressure medications, such as acebutolol (Sectral), captopril (Capoten), atenolol (Tenormin), metoprolol (Lopressor), lovastatin (Mevacor), and quinidine.
Aging. Some older adults (5% to 40%) may have mildly elevated levels. Older women appear to have higher ANA titers than older men.
Steroids, which may cause a false-negative result.
Here is the website where I found the info: answers.yahoo.com/question/index?qid=20061004144943AAGc17E
Here is another website that explains the ANA test: www.labtestsonline.org/understanding/analytes/ana/test.html
I hope this helps! Take care
StacieTrust in the Lord with all thine heart, and lean not unto thine own understanding ~ Proverbs 3:5 ~ DX: Hashimoto's 1999, Celiac Disease (AKA: gluten sensitivity) 2003, Raynaud's 2004, Lupus 2005 and Sjogrens 2006Meds: Imuran, Plaquenil, Flexeril, Piroxicam, Levoxyl, Folic Acid, Lortab (as needed), Magnesium Citrate and magic mouthwash (as needed for mouthsores)
Post Edited (jhmom) : 1/8/2008 3:00:07 PM (GMT-7)